MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC SPECTRE GUIDEWIRE; CATHETER

VASCULAR SOLUTIONS LLC SPECTRE GUIDEWIRE; CATHETER
Model Number 7386
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: upon rewiring newly deployed stent, wire got trapped behind stent wall and physician was unable to remove wire.Physician intentionally broke wire tip off and pinned remaining piece behind the stent.
 
Additional Manufacturer Narrative
One-unit was returned to vsi for evaluation.A returned product evaluation was completed.The distal section of the wire was separated.The damage at the separation point is consistent with exceeding tensile force.The separated piece of the wire was left in the patient.The spectre ifu warns; "never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel injury.".

Brand Name
SPECTRE GUIDEWIRE
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key10669224
Report Number2134812-2020-00066
Device Sequence Number11504006
Product Code DQX
UDI-Device Identifier20841156106505
UDI-Public(01)20841156106505
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2022
Device Model Number7386
Device Lot Number675297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;